You might want to talk to your doc about it if it doesn't improve soon. It should though. I was on opiates for years and it didn't take very long for the desire to return. It was more like a chore while on the opiates, LoL
Thank you all for your comments... They helped A LOT and give me hope :)
You will get your Mojo back and it is all you will do for awhile!! It goes pretty quick in the beginning i might add too!!
For some it does take awhile so dont get discouraged~~sara
Now in the beginning I did...but we all when u first start everything is better so we think....but it like everything else fell apart...hope this helps...but yes it comes back....loving life....
I wanted to ask this but was embarrassed. I seem to be in the minority here. I had a bigger sex drive while on the pills. I had a huge sex drive before the pills but when I was on vicodin my sex drive increased. Now that I'm 27 days clean it has pretty much become non existent. I want it back!! It does come back right? Anyone else find that they had better sex drives while taking opiates?
In men, the primary treatment for opioid-induced endocrine deficiency resulting in hypogonadism is testosterone supplementation.
Testosterone is available in gel, cream, buccal, transdermal patch, and intramuscular injectable formulations. Topical and buccal medications are preferred over injections because they provide relatively stable testosterone concentrations not easily attainable with intramuscular injections
Testosterone supplementation should be administered in amounts needed to manage symptoms of hypogonadism. Amounts higher than needed may increase the risk of prostatic hypertrophy and prostate cancer growth rates.
Symptoms of hypogonadism would be expected to improve with testosterone replacement therapy, but erectile dysfunction may persist to some degree because of psychological factors or co-occurring medical conditions. In such cases, prescribing FDA-approved erectile dysfunction medications could be appropriate
There has been far less research regarding opiate-induced endocrine deficiencies in women than in men. Hypothetically, androgen treatment would relieve clinical symptoms and reduce risks of osteoporosis in affected women. In younger women, oral contraceptive pills (OCPs) might have benefit; particularly an OCP with a relatively androgenic progestin component. However, OCPs are also known to suppress free testosterone.
Few clinical trials have examined the efficacy or safety of testosterone
therapy in women. The theoretical goal of such treatment would be to raise free testosterone levels while monitoring for adverse androgenic effects such as acne, hirsutism or deepening voice. Medications containing testosterone are approved in the US for the treatment of vasomotor symptoms associated with menopause; however, studies on testosterone treatment in women have involved relatively
small sample sizes and short-durations/
Additionally, researchers have raised concerns that testosterone treatment might increase women’s breast cancer risks .
Given the lack of long-term efficacy and safety studies, testosterone
use in women is generally not recommended for the treatment of androgen deficiency, other than to treat menopausal symptoms
Another approach might be the administration of DHEAS, which is available as a dietary supplement in the US. It is marketed with claims that daily treatment will decrease postmenopausal bone loss and improve muscle strength, sexual performance, and memory. Although
the potential value of DHEAS therapy in women remains controversial, it may be the most appropriate treatment option for those with opioid-induced endocrine deficiency. The highest quality studies evaluating DHEAS treatment support its use in women with adrenal insufficiency.
Usually, DHEAS supplementation of 50 to 100 mg/day will sufficiently raise androgen levels to normal or near normal levels.
Anecdotally, it has been observed that patients experiencing weight gain with long-term methadone treatment may lose weight when rotated to fentanyl or oxycodone. Therefore, opioid-induced endocrine deficiency syndrome also may respond to opioid rotation. This is based on an assumption that some opioids at equianalgesic doses will cause less endocrine dysfunction than others because of differential binding to opioid receptors (eg, mu-1, mu-2, mu-3, delta, kappa).
It is presently unknown if equianalgesic doses of opioids cause comparable endocrine dysfunction, but rotation may be a treatment option for female patients with opioid-induced endocrine dysfunction. This author has “rotated” a number of female patients from high dose methadone analgesia (eg, 100 mg/day) to equianalgesic doses of oxycodone or buprenorphine with subsequent weight loss of 15 to 20
pounds and reported increases in energy.
Endocrine deficiency and subsequent hypogonadism influencing sexual dysfunction is a relatively common but often unrecognized adverse consequence of long-term opioid therapy. The syndrome is caused by suppression of gonadal hormones and adrenal androgens; its symptoms include weight gain, fatigue, depression, osteoporosis, vasomotor instability, sexual dysfunction, and menstrual cycle irregularities.
Several recommendations for addressing these issues are proposed:
Prior to the initiation of daily opioid treatment, providers should inform
patients (eg, with an opioid-treatment “contract”) that endocrine disturbances are common with higher dose, long-term opioid treatment.
After treatment is initiated, patients should be routinely evaluated for
signs and symptoms of endocrine deficiency, including sexual dysfunction
When endocrine deficiency is suspected, appropriate laboratory testing
should be ordered.
The primary treatment of hypogonadism in men is testosterone supplementation. Topical, buccal, or transdermal formulations are preferred
over intramuscular injections.
In women, adrenal gland suppression is a greater contributor to androgen deficiency than in men. Testosterone treatment in women is controversial.
Supplementation with DHEA/DHEAS may be a preferred treatment in women due to its ability to raise androgen levels without significant side effects. Anecdotally, rotation from one opioid medication to another may also be effective.
In summary, opioid treatment is intended to reduce patients’ pain, and to improve physical and social functioning. The opioid-induced endocrine syndrome with its associated sexual dysfunction – which are common and often overlooked consequences of opioid treatment – may
negate the potential benefits of this analgesic therapy. Healthcare providers who prescribe sustained-release opioids should inform patients of potential adverse consequence, screen patients for this syndrome, and initiate treatment when clinically indicated.
It's not a funny thing. Long term pain management with opiates cause sexual dysfunction of 50% of all patients, both men and women. It causes testosterone deficiencies in both men and women, which is called hypogonadism.
Docs are supposed to monitor testosterone levels, but seldom do because the topic just doesn't come up in the Doctors office.
It's not just men that need to worry either, in fact it's of critical importance to women.
Check it out, there's a lot more to read:
You should know what to do to make it a link
Ity was exactly day 15 and lasted for two solid weeks non stop....I actually had the spontaneous orgasms u were talking about....note here before the pills I always had a huge sex drive..(think I made testestostrone instead of estrogen)...so naturally this caused problems bc my husband was use to this..I went to every hormone Dr I could find never knowing it was the pills...it has leveled off now but still going strong...lol...but everyone is different...but that's something shalin has to look forward to....man it blows my mind all the things they take from u...and my only Dr never told me anything not even that they were addictive....I always trusted my Dr but never again...I check out vitamins now...lol...best wishes...
Hahahaha! Hello, you little devil. Okay, help shanlin and me out and tell us how long it took you to have "sexy time" (channeling Borat)!
Snakejones I'm so thankful for ur knowledge....u just answered a huge question my own Dr couldn't answer when I was wd...I hadn't had a sex drive for years and BOY did it come back with a bang...actually scared me...made my husband a happy man though...lol...thank u again...
What a good question! I'm afraid I can't give you a solid date, as each person's journey is a little different.
What I do want to do is explain why it will take time. Here comes Mrs. Science!
The pleasure center of the brain is concentrated primarily in the area of the brain called the limbic system. This includes the sex drive AND the effects of drugs that produce euphoria, including opiates! The limbic system is also the center of memory and emotion. This is why it is such a downer for people to take drugs, especially opiates and other depressants---the drugs you took, while pleasurable, put your sex drive to sleep. And the impaired limbic system produces a double whammy--because it is the center of memory and emotion, many people have depression and often, obsession regarding their drug(s) of choice--some say it's much worse than going through withdrawal cold turkey. That part of your brain is all haywire right now, and it takes endurance on your part to wait for the happy day to arrive when you feel better. I'd say a matter of months, probably sooner than later. In an interesting sidebar, a significant number of addicts experience spontaneous orgasms during withdrawal, especially if they aren't on other calmer downer drugs like Valium or Xanax! I can give you a scientific explanation for that, too, but I digress.
You hang in there, and hopefully one day soon you'll be inspired to go buy lingerie and have a wild time! All the best to you!